Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Birmingham, AL

April 29, 2016St. Clair County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 29, 2016, 6:14 PM CDT for St. Clair County, Shelby County, Alabama. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 6:14 PM CDT (23:14 UTC)
Expired
Apr 29, 2016, 7:00 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Shelby County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 48 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 6:33 PM CDTTSTM WND DMG1 N Westover, ALTREE DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF ALABAMA HIGHWAY 55 AND OLD U.S. HIGHWAY 280. TIME ESTIMATED BY RADAR.
Apr 29, 6:53 PM CDTTSTM WND DMG5 Wnw Wilsonville, ALTREES DOWNED.
Apr 29, 6:55 PM CDTHAIL 0.75Moody, ALDIME-SIZED HAIL AT THE CRACKER BARREL IN MOODY OFF I-459/EXIT 141.
Apr 29, 6:56 PM CDTTSTM WND DMG5 W Blue Springs, ALTREE ON POWER LINE AT INTERSECTION OF ALABAMA HIGHWAY 145 AND ALABAMA HIGHWAY 47. TIME ESTIMATED BY RADAR.
Apr 29, 7:00 PM CDTTSTM WND DMGMargaret, AL*** 1 INJ *** A TREE WAS DOWNED ONTO A HOUSE WITH 1 INJURY ON MICHAEL STREET IN MARGARET/ODENVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WUUS54 KBMX 292314
SVRBMX
ALC115-117-300000-
/O.NEW.KBMX.SV.W.0038.160429T2314Z-160430T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  SHELBY COUNTY IN CENTRAL ALABAMA...

* UNTIL 700 PM CDT

* AT 613 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CLAY TO NEAR TANNEHILL IRONWORKS STATE PARK...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOOVER...ALABASTER...PELHAM...HELENA...PELL CITY...LEEDS...MOODY...CALERA...
  CHELSEA...MONTEVALLO...COLUMBIANA...SPRINGVILLE...ODENVILLE...
  WILSONVILLE...MARGARET...ARGO...INDIAN SPRINGS VILLAGE...RIVERSIDE...
  VINCENT AND RAGLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 228 AND 247.
 INTERSTATE 59 BETWEEN MILE MARKERS 148 AND 156.
 INTERSTATE 20 BETWEEN MILE MARKERS 144 AND 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3374 8610 3367 8615 3369 8620 3364 8617
      3359 8622 3354 8619 3349 8624 3351 8628
      3339 8638 3329 8636 3328 8643 3319 8650
      3312 8646 3302 8652 3318 8703 3325 8703
      3353 8652 3356 8655 3372 8653 3380 8658
TIME...MOT...LOC 2313Z 284DEG 38KT 3374 8665 3326 8700 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS
1 follow-up statement
599 
WWUS54 KBMX 292339
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT FRI APR 29 2016

ALC115-117-300000-
/O.CON.KBMX.SV.W.0038.000000T0000Z-160430T0000Z/
ST. CLAIR AL-SHELBY AL-
639 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR ST. CLAIR AND SHELBY COUNTIES...

AT 638 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SPRINGVILLE TO NEAR BROOK HIGHLAND TO NEAR
TANNEHILL IRONWORKS STATE PARK...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...PELHAM...HELENA...PELL CITY...LEEDS...MOODY...CALERA...
CHELSEA...MONTEVALLO...COLUMBIANA...SPRINGVILLE...ODENVILLE...WILSONVILLE...
MARGARET...ARGO...INDIAN SPRINGS VILLAGE...RIVERSIDE...VINCENT AND
RAGLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3374 8610 3367 8615 3369 8620 3364 8617
      3359 8622 3354 8619 3349 8624 3351 8628
      3339 8638 3329 8636 3328 8643 3319 8650
      3312 8646 3302 8652 3318 8703 3325 8703
      3353 8652 3356 8655 3372 8653 3380 8658
TIME...MOT...LOC 2338Z 298DEG 30KT 3374 8653 3344 8668 3322 8698 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:14 PM CDT, 3 hours earlier.

Area forecast discussion, Apr 29, 3:14 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 PM CDT FRI APR 29 2016

.SHORT TERM...TONIGHT AND SATURDAY.

MAIN FOCUS IN THE SHORT TERM WILL BE ON THE LARGE MCS APPROACHING
FROM THE WEST. THE MCS WILL CONTINUE TO TREK EASTWARD ALONG THE
INSTABILITY GRADIENT REACHING OUR NORTHWEST COUNTIES WITHIN THE
NEXT HOUR OR TWO AND MOVING ACROSS THE NORTHERN HALF OF THE AREA
THIS EVENING. THERE IS PLENTY OF INSTABILITY PRESENT AND STEEP
MID-LEVEL LAPSE RATES. BULK SHEAR IS SOMEWHAT ENHANCED ASSOCIATED
WITH AN MCV BUT IS STRONGER TO THE NORTH OF THE FORECAST AREA.
STRONG GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH AN ISOLATED
SEVERE WIND GUST NOT OUT OF THE QUESTION. TRENDS AND STORM
ORGANIZATION WILL CONTINUE TO BE MONITORED. THE STORMS ARE ALSO
PRODUCING FREQUENT LIGHTNING.

STORMS ARE EXPECTED TO DISSIPATE BY AROUND MIDNIGHT WITH SOME
PATCHY FOG POSSIBLE AT LEAST IN THE SOUTH. TOMORROW A
WARM...MOIST...AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION. THERE IS NOT MUCH IN THE WAY OF FORCING DURING THE DAYTIME
PERIOD BESIDES A FEW WEAK WAVES MOVING THROUGH IN SW FLOW AND ANY
POSSIBLE LEFTOVER BOUNDARIES FROM TONIGHT. CONFIDENCE IN THE
PLACEMENT OF THE HIGHEST RAIN CHANCES IS LOW...BUT EXPECT ISOLATED
TO SCATTERED CONVECTION WILL BE POSSIBLE ANYWHERE. THE WRF-ARW
INDICATES ANOTHER MCS DEVELOPING IN THE PLAINS AND MOVING TOWARDS
THE WESTERN COUNTIES DURING THE AFTERNOON WHICH IS PLAUSIBLE GIVEN
THE WESTERLY TO NORTHWESTERLY CORFIDI VECTORS AND INCREASING
UPPER-LEVEL DIFFLUENCE MOVING IN FROM THE WEST AS A JET STREAK
ROUNDS THE BASE OF A BROAD UPPER-LEVEL TROUGH OVER THE WESTERN US.
THEREFORE WILL PLACE THE HIGHEST RAIN CHANCES IN THE WEST WITH LOW
CONFIDENCE. OUTSIDE OF ANY SHOWERS AND STORMS WARM CONDITIONS
SHOULD CONTINUE. BULK SHEAR REMAINS SOMEWHAT ENHANCED SO A
STRONGER STORM OR TWO WILL BE POSSIBLE.

32/DAVIS

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.

A MOIST AND UNSTABLE SOUTHWEST FLOW PATTERN WILL PREVAIL THROUGH
TUESDAY. THERE WILL BE A SERIES OF UPPER LEVEL IMPULSES THAT ROTATE
ACROSS THE CENTRAL GULF COAST REGION THROUGH TUESDAY...AND TIMING
OF THE IMPULSES ARE DIFFICULT IN THIS TYPE OF PATTERN. THE ECMWF
AND GFS MODELS ARE NOT TOO MUCH OUT OF PHASE...WITH EACH MODEL
SHOWING A MCS APPROACHING WEST ALABAMA SATURDAY AFTERNOON AND
AGAIN MONDAY AFTERNOON...SO LIKELY RAIN CHANCES WERE ASSIGNED FOR
SATURDAY NIGHT AND INTO SUNDAY MORNING. CONTEMPLATED LIKELY RAIN
CHANCES MONDAY NIGHT AND INTO TUESDAY...BUT KEPT POPS BELOW 60
PERCENT DUE TO TIMING ISSUES WITH EACH IMPULSE. CANNOT RULE OUT A
SEVERE STORM ANYTIME SATURDAY NIGHT THROUGH TUESDAY...BUT DO NOT
SEE ANY ORGANIZED SEVERE THREAT AS 0-6KM BULK SHEAR STAYS BELOW 30
KNOTS UNTIL TUESDAY. CONFIDENCE NOT HIGH ENOUGH TO HIGHLIGHT
SEVERE THREAT FOR ANY ONE PERIOD. THE SEVERE THREATS WILL LIKELY
BE REALIZED CLOSER TO THE TIMING OF THE INDIVIDUAL IMPULSES. THE
MODELS DO BRING IN SOME HIGHER BULK SHEAR VALUES TUESDAY AFTERNOON
ACROSS NORTH ALABAMA...BUT BEST INSTABILITY IS ACROSS SOUTH
ALABAMA. THE MAIN UPPER TROF FINALLY SWINGS THROUGH ALABAMA ON
WEDNESDAY AND THE RAIN PUSHES OUT OF THE AREA. COOLER AND DRIER
CONDITIONS WEDNESDAY THROUGH FRIDAY.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

AN AREA OF SHOWERS AND THUNDERSTORMS IN NORTHWEST MS WILL CONTINUE
TO MOVE EASTWARD THIS AFTERNOON...AFFECTING THE NORTHERN TAF SITES
LATE THIS AFTERNOON AND EVENING. HAVE ADDED A TEMPO MENTION OF
TSRA FOR TCL/BHM/EET AND VCTS AT ANB/ASN WITH SOME QUESTION
REGARDING HOW FAR EAST THIS ACTIVITY WILL MAKE IT. VIS REDUCTION
WILL BE LIKELY BUT CIG HEIGHTS WITH THIS ACTIVITY ARE UNCERTAIN.
ANY TSTORM ACTIVITY NEAR MGM/TOI WILL BE TOO ISOLATED TO MENTION.
SOME FOG WILL BE POSSIBLE AGAIN TOMORROW AND HAVE ADDED AN MVFR
MENTION ONLY AT MGM/TOI THOUGH FOG WILL BE A POSSIBILITY AT THE
NORTHERN TAF SITES TOMORROW MORNING AS WELL DEPENDING ON THE
EVOLUTION OF THE STORMS.

32/DAVIS

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH TUESDAY. HIGHEST
RAINFALL TOTALS FOR THE NEXT FOUR DAYS WILL BE ALONG AND NORTH OF
I-20...WHERE 1.5 TO 2 INCHES FORECAST. DRIER CONDITIONS EXPECTED
WENESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  83  64  81  61 /  50  30  60  70  30
ANNISTON    65  84  65  81  62 /  30  30  50  70  30
BIRMINGHAM  67  85  67  81  63 /  60  30  60  70  30
TUSCALOOSA  66  85  67  81  62 /  60  40  60  70  30
CALERA      66  84  66  80  63 /  60  30  50  70  30
AUBURN      66  85  66  82  64 /  10  20  30  50  30
MONTGOMERY  66  88  68  83  65 /  10  20  30  50  30
TROY        66  87  67  84  67 /  10  20  20  50  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 29, 5:29 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT FRI APR 29 2016

ALZ011>015-017>050-010130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
529 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE NORTHWEST COUNTIES OF
CENTRAL ALABAMA THROUGH 8 PM...MAINLY NORTH AND WEST OF A LINE
FROM CARROLLTON TO COLUMBIANA TO ONEONTA. THE PRIMARY THREAT WILL
BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND SOME LARGE
HAIL. THE STORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND
LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08

In the hours before

Special weather statement, Apr 29, 4:42 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT FRI APR 29 2016

ALZ022-292245-
PICKENS AL-
442 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 545 PM
CDT...

AT 442 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM BLOOMING GROVE TO NEAR MILLPORT TO NEAR BENT
OAK. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GORDO...REFORM...CARROLLTON...PICKENSVILLE...ETHELSVILLE...JOHNSTON LAKE...
BENEVOLA...PINE GROVE...NORTH PICKENS AIRPORT...PIONEER...KIRK...LUBBUB...
MCSHAN...SHAW...DILLBURG AND OWENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3341 8829 3353 8808 3352 8784 3315 8784
      3312 8793 3308 8797 3307 8801 3325 8831
TIME...MOT...LOC 2142Z 302DEG 26KT 3378 8795 3357 8816 3341 8845

87/GRANTHAM
Special weather statement, Apr 29, 5:02 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT FRI APR 29 2016

ALZ023-292245-
TUSCALOOSA AL-
502 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCALOOSA COUNTY UNTIL
545 PM CDT...

AT 502 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE LURLEEN STATE PARK...OR 9 MILES NORTHWEST OF NORTHPORT...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN TUSCALOOSA...NORTHPORT...HOLT...COKER...TUSCALOOSA AMPHITHEATER...
BULL CITY...BANKHEAD LOCK AND DAM...TUSCALOOSA REGIONAL AIRPORT...BINION
CREEK LANDING...SAMANTHA...LAKE LURLEEN STATE PARK...TIERCE PATTTON
BRIDGE...WINDHAM SPRINGS...OLIVER LOCK AND DAM...STILLMAN COLLEGE...
FLATWOODS...WHITSON...WILEY...LAKE NICOL AND SEXTON BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3352 8767 3358 8767 3358 8763 3361 8763
      3360 8737 3359 8737 3359 8732 3352 8732
      3350 8726 3350 8729 3348 8729 3349 8733
      3346 8734 3342 8725 3339 8723 3337 8723
      3336 8722 3317 8765 3336 8784 3352 8784
TIME...MOT...LOC 2202Z 241DEG 16KT 3335 8768

32/DAVIS
Special weather statement, Apr 29, 5:27 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 PM CDT FRI APR 29 2016

ALZ015-292315-
WALKER AL-
527 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 615 PM CDT...

AT 527 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CAMP MCDOWELL TO 6 MILES EAST OF BOLEY
SPRINGS. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...SUMITON...CORDOVA...DORA...PARRISH...OAKMAN...SIPSEY...GORGAS...
CURRY...QUINTON...GORGAS STEAM PLANT...SMITH DAM...ROCKY HOLLOW...
BURNWELL...BELOIT...LYNNS PARK...SMITH LAKE...RACCOON BRANCH...GAMBLE AND
BARNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3396 8711 3389 8709 3389 8701 3384 8695
      3380 8695 3377 8702 3366 8706 3366 8709
      3360 8719 3355 8719 3354 8723 3352 8725
      3353 8732 3359 8732 3360 8742 3369 8742
      3369 8748 3400 8740 3398 8720 3400 8717
TIME...MOT...LOC 2227Z 275DEG 27KT 3398 8734 3362 8741

32/DAVIS
Special weather statement, Apr 29, 5:46 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 PM CDT FRI APR 29 2016

ALZ017-292345-
BLOUNT AL-
546 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 645 PM CDT...

AT 546 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SARDIS TO ARKADELPHIA. MOVEMENT WAS EAST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONEONTA...BLOUNTSVILLE...CLEVELAND...DALLAS...WARRIOR...LOCUST FORK...
ALTOONA...SNEAD...SUSAN MOORE...WALNUT GROVE...TRAFFORD...ALLGOOD...
FAIRVIEW...HAYDEN...NECTAR...ROSA...COUNTY LINE...INLAND LAKE...BLOUNT
SPRINGS AND BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3410 8630 3394 8637 3393 8632 3389 8634
      3382 8643 3380 8657 3376 8658 3377 8665
      3384 8676 3382 8695 3383 8695 3387 8696
      3387 8692 3391 8692 3397 8677 3405 8668
      3409 8669 3412 8660 3425 8652 3426 8645
TIME...MOT...LOC 2246Z 262DEG 21KT 3429 8707 3384 8692

32/DAVIS
Local storm report, Apr 29, 5:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             3 E LAKE TUSCALOOSA BIN 33.39N 87.56W
04/29/2016  E1.75 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

&&

08
Local storm report, Apr 29, 5:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     CONCORD                 33.47N 87.03W
04/29/2016                   JEFFERSON          AL   TRAINED SPOTTER

            TREES DOWN.

&&

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 6:04 AM CDTDense Fog AdvisoryBMXAutauga, Barbour, Bullock, Chambers, Dallas, Elmore and 7 more3 hr
Apr 29, 3:45 PM CDTSevere Thunderstorm WarningBMXLamar45 min
Apr 29, 4:23 PM CDTSpecial Weather StatementBMXFayette67 min
Apr 29, 4:27 PM CDTSpecial Weather StatementBMXWalker, Winston63 min
Apr 29, 4:42 PM CDTSpecial Weather StatementBMXPickens63 min
Apr 29, 5:02 PM CDTSpecial Weather StatementBMXTuscaloosa43 min
Apr 29, 5:12 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa48 min
Apr 29, 5:27 PM CDTSpecial Weather StatementBMXWalker48 min
Apr 29, 5:42 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker63 min
Apr 29, 5:46 PM CDTSpecial Weather StatementBMXBlount59 min
Apr 29, 5:48 PM CDTSevere Thunderstorm WarningBMXPickens29 min
Apr 29, 5:54 PM CDTSevere Thunderstorm WarningBMXTuscaloosa51 min
Apr 29, 6:27 PM CDTSpecial Weather StatementBMXBibb48 min
Apr 29, 6:29 PM CDTSpecial Weather StatementBMXPickens46 min
Apr 29, 6:47 PM CDTSpecial Weather StatementBMXChilton, Coosa, Talladega58 min
Apr 29, 6:50 PM CDTSpecial Weather StatementBMXHale40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.